Alert archive / Alaska / Red Flag Warnings in 2009

Red Flag Warning 18, NWS Anchorage, AK

July 25, 2009

NWS Anchorage, AK issued this red flag warning at Jul 25, 2009, 7:46 AM AKDT. It took effect at Jul 25, 2009, 2:00 PM AKDT. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2009, 7:46 AM AKDT (15:46 UTC)
In effect from
Jul 25, 2009, 2:00 PM AKDT
Expired
Jul 25, 2009, 5:00 PM AKDT
In force
3 hr
Issued by
NWS Anchorage, AK

The text

As transmitted, in the capitals the NWS used until 2016.

368 
WWAK61 PAFC 251546
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
746 AM AKDT SAT JUL 25 2009


AKZ141-260600-
/X.NEW.PAFC.FW.W.0018.090725T2200Z-090726T0600Z/
COPPER RIVER BASIN-
746 AM AKDT SAT JUL 25 2009

...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING FOR STRONG WINDS IN THE COPPER RIVER BASIN...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 10 PM
AKDT THIS EVENING. 

A THERMAL TROUGH OVER THE INTERIOR AND A BUILDING RIDGE ALONG THE
NORTH GULF COAST WILL COMBINE TO PRODUCE STRONG SOUTHERLY WINDS 15
TO 30 MPH ALONG THE COPPER RIVER THIS AFTERNOON AND EVENING.
LOW RELATIVE HUMIDITIES AROUND 30 PERCENT ARE EXPECTED TO
ACCOMPANY GUSTY WINDS. RELATIVE HUMIDITIES WILL RECOVER LATE THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE IMMINENT OR OCCURRING NOW...OR WILL SHORTLY. IT IS DIRECTED
TOWARD FIRE AGENCIES...AND THROUGH THEM TO THE PUBLIC.

&&

$$
1 follow-up statement
326 
WWAK61 PAFC 260100
RFWAER

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE ANCHORAGE AK
500 PM AKDT SAT JUL 25 2009



AKZ141-260200-
/X.CAN.PAFC.FW.W.0018.000000T0000Z-090726T0600Z/
COPPER RIVER BASIN-
500 PM AKDT SAT JUL 25 2009

...RED FLAG WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ANCHORAGE HAS CANCELLED THE RED
FLAG WARNING. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Anchorage, AK wrote its last area forecast discussion before this red flag warning went out at Jul 25, 5:00 AM AKDT, 2 hours 46 minutes earlier.

Area forecast discussion, Jul 25, 5:00 AM AKDT, 2 hours 46 minutes before
AREA FORECAST DISCUSSION
SOUTHCENTRAL AND SOUTHWEST ALASKA
500 AM AKDT SAT JUL 25 2009

.ANALYSIS AND UPPER LEVELS...
ALOFT...A CLOSED LOW OVER BRISTOL BAY IS SITTING WITHIN A LARGE SCALE
TROUGH THAT ENCOMPASSES THE BERING SEA AND SOUTHWEST AK. UPPER
RIDGING IS BUILDING OVER THE EASTERN GULF AND AK PANHANDLE. VARIOUS
SHORTWAVES ROTATING AROUND THE UPPER LOW ARE ENHANCING SURFACE LOW
DEVELOPMENT.

AT THE SURFACE...HIGH PRESSURE BUILDING OVER THE EASTERN GULF AND AK
PANHANDLE IS EXTENDING INTO THE NORTHERN GULF COAST. A DEVELOPING
SURFACE LOW EVIDENT ON SATELLITE IMAGERY IS CURRENTLY SOUTH OF KODIAK
ISLAND. ANOTHER DEVELOPING LOW IS SOUTH OF THE CENTRAL ALEUTIANS.

.MODEL DISCUSSION...
MODELS ARE IN GOOD AGREEMENT THROUGH MONDAY WITH ALL SOLUTIONS
AGREEING ON LARGE SCALE FEATURES. DIFFERENCES BEGIN TO ARISE
CONCERNING HOW THE RIDGE BUILDING OVER THE EASTERN GULF WILL INTERACT
WITH SURFACE LOWS EJECTING OUT OF THE TROUGH OVER THE BERING. STILL
EXPECTING THE DEVELOPING LOW SOUTH OF KODIAK ISLAND TO MOVE
NORTHWARD...PASSING JUST WEST OF KODIAK ISLAND AND INTO THE BRISTOL
BAY AREA LATE SATURDAY. THE LOW CURRENTLY SOUTH OF THE CENTRAL
ALEUTIANS WILL CROSS THE AKPEN AND MOVE INTO BRISTOL BAY ON MONDAY.
MEANWHILE...HIGH PRESSURE WILL BUILD OVER THE EASTERN GULF THROUGH
MIDWEEK. FAVORED THE GFS/NAM SOLUTIONS TO CONSTRUCT THE MORNING
FORECAST PACKAGE.

.SHORT TERM FORECAST...
.SOUTHCENTRAL...
CONDITIONS WILL BE DETERIORATING ACROSS SOUTHCENTRAL TODAY AS THE
SURFACE LOW SOUTH OF KODIAK BEGINS TO AFFECT THE AREA. THE POTENTIAL
FOR HEAVY RAIN EXISTS ACROSS KODIAK ISLAND AND AREAS ALONG THE
IMMEDIATE COAST THIS AFTERNOON AND INTO TONIGHT. WINDS UP TO GALE
FORCE WILL IMPACT THE COASTAL WATERS...WITH AREAS OF CHANNELED AND
ELEVATED TERRAIN HAVING STRONG WINDS AS WELL. CONDITIONS WILL BE
IMPROVING THROUGHOUT THE DAY SUNDAY AS THE LOW WEAKENS OVER SOUTHWEST
ALASKA. ANOTHER FRONT ASSOCIATED WITH THE LOW CURRENTLY NEAR THE
CENTRAL ALEUTIANS WILL MOVE INTO THE AREA MONDAY...BRINGING ANOTHER
WIDESPREAD CHANCE OF RAIN TO THE AREA.

.HYDROLOGY...
PERSISTENT RAIN THROUGH THE WEEKEND WILL CONTINUE...PARTICULARLY FOR
AREAS ALONG THE COAST. GIVEN THAT RIVERS IN THE AREA ARE ALREADY
RUNNING AT SEASONALLY HIGH LEVELS...ANY ADDED RAIN MAY PUSH SOME
RIVERS TO NEAR FLOOD STAGE. THE SITUATION IS BEING CONTINUALLY
MONITORED...WITH FLOOD WATCHES IN EFFECT FOR THE KENAI PENINSULA AND
WESTERN PRINCE WILLIAM SOUND.

.SOUTHWEST...
UNSETTLED WEATHER WILL CONTINUE TO AFFECT THE REGION AS VARIOUS LOWS
MOVE INTO THE BRISTOL BAY AREA. HEAVIEST RAIN WILL OCCUR ALONG THE
AKPEN AND BRISTOL BAY ZONES LATE SATURDAY WITH THE POTENTIAL FOR
GUSTY WINDS AS WELL...AS THE LOW SOUTH OF KODIAK ISLAND MOVES
NORTHWARD. THE LOW SOUTH OF THE CENTRAL ALEUTIANS WILL MOVE INTO THE
AREA EARLY MONDAY...WITH A RENEWED THREAT OF WIDESPREAD RAIN.

.BERING SEA AND ALEUTIANS...
SHOWERS WILL CONTINUE ACROSS THE ISLANDS THROUGH THE WEEKEND AS THE
UPPER LOW REMAINS OVER THE AREA. BY LATE MONDAY...THE LOW SOUTH OF
THE CENTRAL ALEUTIANS WILL CROSS THE EASTERN ALEUTIANS AND MOVE INTO
BRISTOL BAY. THIS WILL LEAD TO INCREASED COVERAGE AND INTENSITY OF
RAIN ACROSS THE EASTERN ALEUTIANS AND PRIBILOFS. ELSEWHERE...CLOUDY
SKIES AND ISOLATED SHOWERS WILL PERSIST THROUGH THE BEGINNING OF NEXT
WEEK.

.LONG TERM FORECAST...
STILL ANTICIPATING AN UPPER RIDGE TO SET UP OVER THE EASTERN PART OF
THE STATE...WITH A TROUGH OVER THE BERING AND ALEUTIANS THROUGH THE
REST OF THE WEEK. MAIN UNCERTAINTY WILL BE HOW FAR WEST THE RIDGE CAN
ADVANCE. AT THIS TIME IT APPEARS MOST OF SOUTHCENTRAL WILL REMAIN ON
THE DIRTY SIDE OF THE RIDGE...WITH SOUTHERLY FLOW KEEPING SHOWERS IN
THE AREA. FOR SOUTHWEST AK AND THE BERING/ALEUTIANS...EXPECT
UNSETTLED WEATHER AS VARIOUS SURFACE DISTURBANCES AFFECT THE REGION.

.AER/ALU...WATCH/WARNING SUMMARY
PUBLIC...FLOOD WATCH 121 125
MARINE...GALE 120 125 130 132 138
FIRE WEATHER...NONE

NRH JUL 09

The office that day

Everything else NWS Anchorage, AK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 24, 4:00 PM AKDTGale WarningAFC36 hr
Jul 24, 4:00 PM AKDTSmall Craft AdvisoryAFC36 hr
Jul 25, 4:00 AM AKDTSmall Craft AdvisoryAFC5 days
Jul 25, 10:00 AM AKDTGale WarningAFC18 hr
Jul 25, 2:14 PM AKDTAreal Flood AdvisoryAFC3 days

Nearby

Red Flag Warnings in Alaska, 2009Every red flag warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.